Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 270, NWS Kansas City, MO

August 26, 2000Cass County, Jackson County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2000, 5:14 PM CDT for Cass County, Jackson County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 26, 2000, 5:14 PM CDT (22:14 UTC)
Expired
Aug 26, 2000, 6:00 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cass County, MO, Jackson County, MO

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2000-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2000-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
2493 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 262215
SVRMCI
MOC037-095-262300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI
  THIS INCLUDES THE CITY OF HARRISONVILLE
  SOUTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 600 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF BELTON...OR ABOUT 10 MILES EAST
  OF OLATHE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELTON AT 520 PM CDT
  GRANDVIEW AT 525 PM CDT
  PECULIAR AT 530 PM CDT
  LEES SUMMIT AT 540 PM CDT
  GREENWOOD AT 545 PM CDT
  LAKE LOTAWANA AT 555 PM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.

LAT...LON 3893 9460 3862 9461 3862 9413 3894 9414

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:12 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 26, 3:12 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT SAT AUG 26 2000

NOTHING CLR CUT EXCP FOR CONTD HEAT IN WRN THIRD OF CWA. WK AND
POORLY DEFINED BNDRYS TO CONTEND WITH IN VERY UNSTBL AMS. ERYR
QSTNRY FNT OVR NRN MO NO LONGER EVIDENT IN SFC DATA. STLT DATA DOES
SHOW ELEVATED AC IN APRNT WAA ZONE FM NRN KS/SRN NE ACRS ALL BUT NRN
CWA. LCL RADARS SHOWG SOME WK RETURNS IN NRN KS. MODELS FCST AREA OF
UVV INVOF I-70 THIS EVE AND BASED UPON FRI EVE CNVTN S OF EAX CANT
RULE OUT ISOLD STORMS POPPING UP WITHIN THIS WAA ZONE BTN 22Z-02Z.
WILL COVER THIS WITH LOW CHC POPS.

FTHR N WK CDFNT PUSHING S THRU CNTRL IA. OVERALL MODELS HVG DFCLT
TIME RESOLVING THESE WK LT SUMMER FEATURES. ETA/NGM/RUC ADVERTISE A
FNT MOVG INTO NRN MO LTR TNGT. WILL LIKELY NEED TO SEE SOME CNVTN
DVLP ALG IA FNT TO GET FNT INTO NRN MO. AMS IS QUITE UNSTBL S OF
THIS BNDRY WITH SFC BASED LIS ARND MINUS 10 OVR SRN IA. STGST NWLY
FLOW AND DEEP LYRD SHEAR PROGD FOR NE MO SO WILL GO WITH SLTGLY HIER
POPS THERE. ISOLD SVR PTNL MAINLY TIED TO DAYTIME HEATING EXCP NE MO
WHERE BTR CHC FOR MORE ORGANIZED SVR COULD KEEP SVR PTNL ALIVE TILL
LT EVE. FWC GUID MINS A TAD TOO COOL.

ANY FTN WHICH RCHS MO RVR OVERNGT WILL LIKELY RETURN NEWD TMRW AS
HOT AMS OVR KS PRESSES EWD AGAIN. STLT IMAGERY SHOWS A VORT MAX OVR
CNTRL CO WHICH MODELS TRK EWD ACRS SRN NEB/NRN KS. THIS FEATURE MAY
WELL INTERACT WITH NEWD RETURNING WRMFNT SO WILL INTRO CHC POPS FOR
ALL BUT SW CNTYS. FWC/FAN MAX TEMPS CONT TO BE TOO COOL IN THE W.
FAVOR ETA/AVN SFC TEMPS IN AWIPS. WILL KEEP CHC POPS GOING INTO SUN
EVE OVR NE 1/2 OF CWA.

MON LOOKS HOT OVR THE WRN CWA WITH NO BNDRYS TO AFFECT TEMPS. WILL
CONT TO GO ABV GUID WITH HOTTEST SPOT SHIFTING TO NW MO.

EXTDD PROGS HINT AT A WK FNT MOVG INTO NRN MO TUE NGT. HOT DOME
SHIFT NWD INTO CNTRL/NRN PLAINS BUT CONTD WELL ABV NORMAL TEMPS OVR
CWA. WILL KEEP EXTDD PKG DRY FOR NOW.

.EAX...NONE.

JULY

In the hours before

Special weather statement, Aug 26, 1:00 PM CDT, 4 hours 14 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT AUG 26 2000

...HEAT INDEX VALUES EXPECTED TO REACH BETWEEN 100 AND 105 OVER
PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND
THIS EVENING...

FORECAST...HEAT INDEX VALUES WILL CLIMB TO BETWEEN100 AND 105
DEGREES THIS AFTERNOON FROM THE KANSAS CITY AREA SOUTH TO BUTLER...
CLINTON AND MOUND CITY KANSAS. IT WILL REMAIN HOT FOR THE REST OF
THE WEEKEND.

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE SOUTH OF
A ST JOSEPH TO KIRKSVILLE LINE WITH THE PRIMARY THREAT BEING
DAMAGING WINDS AND LARGE HAIL.

DISCUSSION...A WEAK COLD FRONT WILL DROP SOUTH INTO NORTHERN
MISSOURI BY LATE AFTERNOON. SCATTERED THUNDERSTORMS MAY DEVELOP
ALONG THE FRONT AND SAG SOUTHEAST AS THE FRONT REACHES INTERSTATE 70
BY MIDNIGHT. THE ATMOSPHERE ALONG THE FRONT WILL BE RATHER UNSTABLE
THROUGH THE EARLY EVENING. HOWEVER...THE INSTABILITY IS EXPECTED TO
DIMINISH QUICKLY AFTER SUNSET WITH THE THREAT OF SEVERE WEATHER ALSO
DECREASINGLY RAPIDLY AFTER 9 PM.

JULY
Special weather statement, Aug 26, 5:03 PM CDT, 11 minutes before
KSZ105-262230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 PM CDT SAT AUG 26 2000

...SEVERE THUNDERSTORM WARNING FOR JOHNSON COUNTY CONTINUES
THROUGH 530 PM...

AT 455 PM...NICKEL SIZED HAIL WAS REPORTED AT 151ST AND RIDGEVIEW IN
OLATHE. THIS STORM WILL CONTINUE TO MOVE EAST AT 20 MPH AND SHOULD
MOVE THROUGH EXTREME SOUTHERN OLATHE...SOUTHERN OVERLAND PARK AND THE
STANLEY AREA BY 515 PM.

18
Local storm report, Aug 26, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT AUG 26 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0455 PM    OLATHE                    KS   .88 INCH HAIL
08/26/00   JOHNSON                        151ST AND RIDGEVIEW.
                                          REPORTED BY OFF-DUTY
                                          NWS} EMPLOYEE.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:03 AM CDTSevere Thunderstorm WarningEAXCarroll42 min
Aug 26, 6:14 PM CDTSevere Thunderstorm WarningEAXBates46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.